Florida, 2003

Funnel Cloud in Florida, July 25, 2003

July 25, 2003 · NWS MFL · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 25, 12:00 PM EST, 5 hours 40 minutes earlier.

Area forecast discussion, Jul 25, 12:00 PM EST, 5 hours 40 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION...CORRECTED CCF NUMBERS
NATIONAL WEATHER SERVICE MIAMI
100 PM EDT FRI JUL 25 2003

.TONIGHT THROUGH SUNDAY NIGHT...
CURRENTLY HAVE WHAT APPEARS TO BE A FEEDER BAND OFF THE ATLANTIC
COAST LEADING INTO THE DEVELOPING TROPICAL DEPRESSION EAST OF NORTHEAST
FLORIDA. SOME OF THESE SHRA/TSRA NOW MAKING THEIR WAY ONTO THE
SOUTHEAST COAST. OTHER CONVECTIVE ACTIVITY ALSO DEVELOPING INLAND.
QUESTION IS HOW MUCH WILL THIS INFLUENCE OUR WEATHER FIRST TWO
PERIODS. SHALLOW SOUTHEAST FLOW SHOULD CONTINUE TO STEER THESE
STORMS INLAND BUT THE FLOW IS NOT THAT WELL ESTABLISHED AS YET AND
THEY MAKE NOT MAKE IT VERY FAR TO THE NORTHWEST IF REALLY GET
CRANKING. SO MAY MAKE LAST MINUTE ADJUSTMENTS TO EAST COAST POPS FOR
TONIGHT BUT FOR THE TIME BEING THINKING IS JUST SLIGHT CHANCE.
INITIALLY WAS LEANING TOWARDS LATE NIGHT STUFF BUT MAY HAVE TO
ELIMINATE MENTION OF ANY TIMING. EASTERLY FLOW GETS WELL UNDER WAY
BY SATURDAY SO EAST COAST WILL HAVE EARLY MORNING ACTIVITY BUT THEN
CONVECTION WILL PUSH WELL INLAND FOR THE HIGHEST POPS TO BE INTERIOR
AND WEST COAST. THIS FLOW WEAKENS ON SUNDAY BUT STILL HAVE DEEP
EASTERLY FLOW SO WILL JUST INCREASE POPS BY ONE CATEGORY EAST COAST
AND LEAVE THE SAME ELSEWHERE. I MENTIONED YESTERDAY THE UPPER LOW
NORTH OF PUERTO RICO HAVING POSSIBLE INFLUENCE BY SUNDAY. MODELS
STILL HAVE THE SAME TIMING BUT NOT MUCH MOISTURE ASSOCIATED WITH IT.
HOWEVER, SHOULD STILL DESTABILIZE ATMOSPHERE SOMEWHAT SO ANOTHER
REASON TO BUMP UP POPS FOR EAST COAST. BUT WITH LACK OF MOISTURE
WILL HOLD OFF ON GETTING CARRIED AWAY WITH ANYTHING.

.MONDAY THROUGH FRIDAY...
LOOKS LIKE A FAIRLY TRANQUIL WEEK AHEAD OF US AND NO CHANGES PLANNED
AT THIS TIME. SURFACE RIDGE SLIDES BACK SOUTH OVER OUR CWA BY MONDAY
AND TUESDAY THEN WILL BEGIN DRIFTING BACK NORTH BY WEDNESDAY.

.MARINE...
NO HIGHLIGHTS AS WINDS REMAIN FAIRLY LIGHT THROUGH WEDNESDAY. SOME
SUBTLE DAY TO DAY CHANGES IN WIND DIRECTION BUT NOTHING THAT WILL
CAUSE ANY CONCERNS. SO BOATERS ENJOY.

.FIRE...
NO HIGHLIGHTS AS CRITERIA WELL BELOW ANY THRESHOLDS.

PBI BB 078/089 078/089 077 2324
FLL BB 079/088 079/089 078 2324
MIA BB 079/089 078/090 078 2324
APF TT 075/090 075/090 076 3535

.MIA...NONE.
Hazardous weather outlook, Jul 25, 8:10 AM EST, 9 hours 30 minutes before
FLZ063-066>075-251915-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
910 AM EDT FRI JUL 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY.

...MODERATE RISK OF LIGHTNING STRIKES...

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
ATLANTIC WATERS THIS MORNING...PUSHING INLAND THIS AFTERNOON.
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR DURING THE AFTERNOON
AND EVENING OVER INTERIOR SOUTH FLORIDA. THE MAIN THREATS WILL BE
FROM FREQUENT LIGHTNING AND STRONG WINDS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON
THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO.
FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 25, 4:53 PM EST, 47 minutes before
FLZ074-252230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
650 PM EDT FRI JUL 25 2003

...FUNNEL CLOUD SIGHTED OVER WESTERN COLLIER COUNTY...

AT 640 PM...A REPORT WAS RECEIVED OF A FUNNEL CLOUD NEAR I 75 JUST
SOUTH OF EXIT 17. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE MOVING
WEST THROUGH THIS AREA THROUGH 730 PM. EXPECT POSSIBLY OTHER FUNNEL
CLOUD DEVELOPMENT BUT FUNNEL CLOUDS REACHING THE GROUND ARE
UNLIKELY.
Special weather statement, Jul 25, 4:55 PM EST, 45 minutes before
FLZ069-252230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
650 PM EDT FRI JUL 25 2003

...FUNNEL CLOUD SIGHTED OVER WESTERN COLLIER COUNTY...

AT 640 PM...A REPORT WAS RECEIVED OF A FUNNEL CLOUD NEAR I 75 JUST
SOUTH OF EXIT 17. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE MOVING
WEST THROUGH THIS AREA THROUGH 730 PM. EXPECT POSSIBLY OTHER FUNNEL
CLOUD DEVELOPMENT BUT FUNNEL CLOUDS REACHING THE GROUND ARE
UNLIKELY.

The radar

The Miami radar (KAMX), 111 km away, was scanning. The volume nearest the first event began at 22:39 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Collier

When
July 25, 5:40 PM EST
Where
Collier County, 3 mi E of Naples Park
Reported by
UNKNOWN
Coordinates
26.099, -81.381 (the zone’s center; the record gives no point)

A funnel cloud was reported near I-75 south of Exit 17.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367543.